MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SELF CENT HIP 55X28 BLU; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI

DEPUY ORTHOPAEDICS INC US SELF CENT HIP 55X28 BLU; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Catalog Number 103555000
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an intermediate hip prosthesis procedure, the definitive acetabular implant does not clip in correctly; there is persistent instability between (pe) and the metal back.After several assembly attempts (with and without the cocr head) on the table, the surgeon requested another implant.No clinical consequences.There was a 5 minutes of extension to the surgical procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the cup was not decontaminated as it did not come into contact with the patient or biological fluids.This was tested by the block nurse before implantation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: during an intermediate hip prosthesis procedure, the definitive acetabular implant does not clip in correctly; there is persistent instability between (pe) and the metal back.After several assembly attempts (with and without the cocr head) on the table, the surgeon requests another implant.No clinical consequences.There is no significant impact on the duration of surgery, with less than 5 minutes of extension to the surgical procedure.The product was returned to j&j medtech orthopaedics for evaluation.The complaint unit was forwarded to the product development team.Visual analysis of the self cent hip 55x28 blu revealed no significant damage or visual defects that could have contributed to the reported event.Following the in-person review of the items, the movement described in the complaint was reproducible and the decision was made to complete a dimensional inspection of the mating features of the components.The components had been assembled and disassembled multiple times since initial production through the customer use and subsequent internal company investigation.The dimensional inspection was completed with ct inspection equipment while the components were in the as-assembled, constrained condition.The dimensions measured on the cup and the bearing insert components measured within the print tolerances.Some of the locking ring dimensions measured larger than the print tolerances.It was concluded that those features were influenced by the condition of the poly collar, which may have become deformed through the process of implanting and removing the product in the shell more than in normal use.Based on the measurements, there is no manufacturing defect noted and the observed slight toggle while the collar and liner are locked inside the cup is acceptable by design and would not contribute to premature failure of the components.Although there was slight movement with thumb pressure between the mating components, the components clipped together correctly, and performed as design intended.Therefore, the alleged "implant does not clip in correctly" is not confirmed and there is no manufacturing or design related product issues found of the mating components in the condition they were received.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 103555000 lot number: m7083p, and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
SELF CENT HIP 55X28 BLU
Common Device Name
HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22311407
Report Number1818910-2025-10361
Device Sequence Number8857337
Product Code KWY
UDI-Device Identifier10603295003458
UDI-Public(01)10603295003458(17)290731(10)M7083P
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K812672
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number103555000
Device Lot NumberM7083P
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer06/24/2025
07/23/2025
10/30/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date06/25/2025
07/24/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown